Bullous Pemphigoid Occurring after Stopping Imatinib Therapy of CML: Is a Continuation of Post-Treatment Follow-Up Needed?

Alexander Yakobson, Ala Eddin Neime, Omar Abu Saleh, Kayed Al Athamen, Walid Shalata

    Research output: Contribution to journalArticlepeer-review

    Abstract

    Advancements and the use of tyrosine kinase inhibitors (TKIs) have revolutionized the treatment of Chronic Myeloid Leukemia (CML), achieving unprecedented success rates and expanding their applications to various neoplasms. However, the use of TKIs is not without its drawbacks. Skin, gastrointestinal, and central nervous systems are particularly susceptible to adverse effects, including a higher incidence of autoimmune responses in treated individuals. In this report, we present a unique case of bullous pemphigoid, a rare autoimmune disease, which has not been previously associated with TKI therapy as an adverse effect, particularly appearing after discontinuing Imatinib® treatment.

    Original languageEnglish
    Pages (from-to)1082-1089
    Number of pages8
    JournalClinics and Practice
    Volume13
    Issue number5
    DOIs
    StatePublished - 1 Oct 2023

    Keywords

    • bullous pemphigoid
    • chronic myeloid leukemia (CML)
    • dermato-toxicity
    • imatinib (Gleevec)
    • tyrosine kinase inhibitors (TKI’s)

    ASJC Scopus subject areas

    • General Medicine

    Fingerprint

    Dive into the research topics of 'Bullous Pemphigoid Occurring after Stopping Imatinib Therapy of CML: Is a Continuation of Post-Treatment Follow-Up Needed?'. Together they form a unique fingerprint.

    Cite this